Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 24, 20215 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 9:29 PM CDT for 5 counties in Wisconsin. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2021, 9:29 PM CDT (02:29 UTC)
Expired
Jun 24, 2021, 10:15 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 21 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:37 PM CDTNON-TSTM WND GST 41Ashwaubenon, WI36 KNOTS MEASURED AT KGRB.
Jun 24, 9:48 PM CDTNON-TSTM WND GST 361 Ne Kewaunee, WI31 KNOTS MEASURED AT KWNW3 BUOY.
Jun 24, 9:49 PM CDTNON-TSTM WND GST 46Ashwaubenon, WI46 MPH - 40 KNOTS - PEAK WIND GUST MEASURED AT KGRB.
Jun 24, 10:00 PM CDTNON-TSTM WND GST 371 Ne Kewaunee, WI32 KNOTS MEASURED AT KWNW3 BUOY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS83 KGRB 250229
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
929 PM CDT Thu Jun 24 2021
 
WIZ022-031-038>040-048>050-074-250315-
Calumet WI-Southern Oconto County WI-Shawano WI-Kewaunee WI-
Outagamie WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
929 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...NORTHEASTERN WINNEBAGO...SOUTH CENTRAL OCONTO...
EASTERN OUTAGAMIE...EASTERN SHAWANO AND MANITOWOC COUNTIES UNTIL 1015
PM CDT...

At 929 PM CDT, Doppler radar was tracking showers and perhaps an 
isolated thunderstorms across northeast Wisconsin, extending from 
Alogma to Manitowoc westward to the Fox Valley and to Waupaca. The 
rain was moving east at 40 mph.

Winds to 40 mph will be possible with the showers and isolated
storms. 

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Kewaunee, Bay Shore Park,
Menasha, Kaukauna, Little Chute and Kimberly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4408 8859 4470 8838 4470 8824 4473 8792
      4463 8793 4469 8780 4479 8772 4477 8726
      4454 8741 4434 8748 4418 8745 4407 8759
      4399 8764
TIME...MOT...LOC 0226Z 273DEG 33KT 4438 8770 

$$

Eckberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:26 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 24, 6:26 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
626 PM CDT Thu Jun 24 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 250 PM CDT Thu Jun 24 2021

Scattered showers and thunderstorms will likely continue along an
old boundary from Wausau to Door County into the late afternoon
hours, while stronger convection gets organized around Eau Claire
where low 70s dewpoint, low level convergence, and increasing
surface based CAPE are located. Think there will likely be a line
of storms from around EAU to RHI to IMT ahead of a weak cold front
in the next few hours which will move slowly southeast with time
and diminish with the loss of surface heating late this evening.

Wet bulb zero heights are not especially conducive for large hail,
and shear is not impressive. But there looks to be sufficient
instability to get a few strong or severe storms with strong
winds and possibly large hail. Precipitable water values are very
high, and some slow moving storms could make for a local flooding
threat. Lows tonight will be warm due to the cloud cover and a
steady breeze.

Slightly drier air will arrive Friday, but there could be a few
showers south of highway 10 in the afternoon. Highs will be close
to normal for this time of the year.

.LONG TERM...Friday Night Through Thursday
Issued at 250 PM CDT Thu Jun 24 2021

Several chances for showers and storms highlights the long term
forecast as the flow over North America becomes highly-amplified
into next week. Timing best chances and specific amounts will be a
forecast challenge, but in general this pattern should help
chopping away at the drought conditions across the area. Temps
look to be near or slightly below normal for most of the period.

Friday night into Sunday...latest guidance is showing most of
Friday night looking dry, but with the boundary lingering in the
area and another ripple of shortwave energy possibly crossing the
area within the fast west/southwest upper flow, can't rule out a
few showers or storms, especially across central and east central
WI. Still some healthy PWATs between 1.25-1.75" across the area,
so any storm could produce some locally heavy rainfall. A more
pronounced wave is still forecast to ride along the front and
through the area on Saturday. Exact timing and location is still a
little uncertain, but will favor central and east central WI to
see the more widespread activity. Severe weather threat looks low
in our area due to lack of instability, but with PWATs still over
1.25", heavy rain will be the main threat. Some areas will be
fairly saturated by this point, so the flooding risk may begin to
increase. The most widespread activity is expected to end/exit the
area Saturday evening with only some lingering activity possible
overnight. Weak frontal boundary and upper trough to our west will
keep rain chances in the forecast on Sunday, but think any
activity would be more isolated in nature. The ECMWF, however,
continues to try to bring another wave along the front, bringing
more widespread precip on Sunday. Something to watch.

Rest of the long term...as the upper trough remains nearly
stationary just west of the region early in the week, then a
closed low will meander over the northern Plains and/or western
Great Lakes. Models handle where the low tracks differently,
ranging from the Dakotas to Lower Michigan. So exactly how the
overall pattern will shape up is far from being properly resolved.
This leaves chance PoPs littered throughout the period. Highest
chances will be with daytime heating and highest instability, but
any of the stronger shortwaves and our proximity to the upper low
could keep and shower/storms going into the nighttime hours.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 625 PM CDT Thu Jun 24 2021

Ceilings of 2500 to 3500 feet and scattered showers are expected
across the area through the evening hours. Some stronger storms
south of a CWA to GRB line could produce strong surface winds and
hail. The activity should diminish overnight, with low clouds and
IFR conditions forming over much of the area after midnight.

Low clouds will likely be slow to leave Friday morning, but
conditions should improve to MVFR or VFR in most areas by late
afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 1 AM CDT Friday for WIZ022-040-050.
&&

SHORT TERM.....RDM
LONG TERM......Bersch
AVIATION.......RDM
Hazardous weather outlook, Jun 24, 3:32 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
332 PM CDT Thu Jun 24 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
332 PM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a marginal risk of severe storms with damaging winds and
large hail through the evening hours. Local flooding is possible
as well.

Hazardous swimming conditions are likely along Lake Michigan
beaches through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible mostly south of Highway 10 Friday
afternoon and evening. Severe storms are not expected.

Periodic chances of thunderstorms can be expected from Saturday
into Wednesday. At this time, widespread severe weather is not
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed tonight.

LMZ521-522-541>543-252045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
332 PM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected into this
evening, mainly on Lake Michigan.

Thunderstorms are possible through the evening hours. Some could
produce strong winds, hail and lightning.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Periodic chances of thunderstorms can be expected Friday afternoon
into Saturday. Any thunderstorms would pose a hazard to boaters.

RDM/Bersch

In the hours before

Local storm report, Jun 24, 6:51 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             PLOVER                  44.45N 89.53W
06/24/2021  M1.25 INCH       PORTAGE            WI   CO-OP OBSERVER

            ALSO MEASURED 32 MPH WINDS.

&&

KURIMSKI
Local storm report, Jun 24, 6:54 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
654 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     RUDOLPH                 44.50N 89.80W
06/24/2021                   WOOD               WI   AMATEUR RADIO

            TREES DOWN. TIME ESTIMATED.

&&

BERSCH
Special weather statement, Jun 24, 7:56 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
756 PM CDT Thu Jun 24 2021

WIZ037>039-045-048-049-250200-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
756 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...SOUTHEASTERN WAUPACA AND SOUTHERN
OUTAGAMIE COUNTIES UNTIL 900 PM CDT...

At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of New London to near Fremont
to Redgranite to 7 miles southeast of Wautoma to 6 miles north of
Montello. Movement was east at 40 mph.

Pea size hail and winds to 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Fremont around 800 PM CDT.
  New London and Lake Poygan around 805 PM CDT.
  Rush Lake around 820 PM CDT.
  Oshkosh around 825 PM CDT.
  Appleton and Menasha around 830 PM CDT.
  Little Chute, Kimberly and Darboy around 835 PM CDT.
  Kaukauna and Northern Lake Winnebago around 840 PM CDT.
  High Cliff State Park around 845 PM CDT.

Other locations impacted by these storms include Pickett, Butte Des
Morts, Mackville, Larsen, Northport, Orihula, Freedom, Borth,
Brothertown and Winneconne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8926 4405 8918
      4442 8894 4439 8810 4389 8809 4389 8816
      4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0055Z 278DEG 36KT 4435 8888 4421 8896 4404 8908 4398
8919 4389 8934

Eckberg
Local storm report, Jun 24, 8:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             STEVENS POINT           44.51N 89.56W
06/24/2021  M1.00 INCH       PORTAGE            WI   TRAINED SPOTTER

            MOSTLY NICKEL SIZE, BUT SOME QUARTERS.

0610 PM     HAIL             2 SSW VESPER            44.45N 89.98W
06/24/2021  M1.00 INCH       WOOD               WI   TRAINED SPOTTER

            WIND GUSTS ESTIMATED OF 60-65 MPH.

0615 PM     TSTM WND DMG     RUDOLPH                 44.50N 89.80W
06/24/2021                   WOOD               WI   AMATEUR RADIO

            TREES DOWN. TIME ESTIMATED.

0629 PM     HAIL             WISCONSIN RAPIDS        44.40N 89.84W
06/24/2021  M0.88 INCH       WOOD               WI   TRAINED SPOTTER

0630 PM     HAIL             1 NNW STEVENS POINT     44.52N 89.57W
06/24/2021  M1.75 INCH       PORTAGE            WI   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

0631 PM     HAIL             STEVENS POINT           44.51N 89.56W
06/24/2021  E1.75 INCH       PORTAGE            WI   TRAINED SPOTTER

0642 PM     HAIL             PLOVER                  44.45N 89.53W
06/24/2021  M1.25 INCH       PORTAGE            WI   CO-OP OBSERVER

            ALSO MEASURED 32 MPH WINDS.

&&

KURIMSKI
Special weather statement, Jun 24, 8:32 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
832 PM CDT Thu Jun 24 2021

WIZ031-037>040-045-048>050-250230-
Calumet WI-Waupaca WI-Shawano WI-Kewaunee WI-Outagamie WI-
Winnebago WI-Waushara WI-Manitowoc WI-Brown WI-
832 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...SOUTHEASTERN WAUPACA...OUTAGAMIE...
EASTERN SHAWANO AND MANITOWOC COUNTIES UNTIL 930 PM CDT...

At 833 PM CDT, Doppler radar was tracking showers and thunderstorms
Algoma and Kewaunee to Green Bay to Appleton, Oshkosh and Waupaca.
The showers and storms were moving to the east around 40 mph.

Heavy rainfall will be possible with the storms that may lead to
urban street flooding. As the storms exit the area, there may a
period of gusty winds up to 40 mph.

Strong thunderstorms will be near...
  Brillion around 850 PM CDT.
  Central Lake Winnebago around 900 PM CDT.
  Chilton and St Anna around 915 PM CDT.
  Two Creeks around 925 PM CDT.
  St. Nazianz and Camp Rokilio Scout Camp around 930 PM CDT.

Other locations impacted by these storms include Green Bay,
Appleton, Oshkosh, Waupaca, Pickett, Butte Des Morts, Northport,
Curran, Wayside, Gregorville, Rankin, Rose Lawn, Freedom and
Newtonberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8926 4467 8859
      4466 8793 4463 8793 4466 8786 4465 8734
      4433 8748 4418 8745 4407 8759 4390 8769
      4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0128Z 272DEG 37KT 4456 8723 4426 8836 4395 8878

Eckberg
Special weather statement, Jun 24, 9:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
929 PM CDT Thu Jun 24 2021

WIZ022-031-038>040-048>050-074-250315-
Calumet WI-Southern Oconto County WI-Shawano WI-Kewaunee WI-
Outagamie WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
929 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...NORTHEASTERN WINNEBAGO...SOUTH CENTRAL OCONTO...
EASTERN OUTAGAMIE...EASTERN SHAWANO AND MANITOWOC COUNTIES UNTIL 1015
PM CDT...

At 929 PM CDT, Doppler radar was tracking showers and perhaps an
isolated thunderstorms across northeast Wisconsin, extending from
Alogma to Manitowoc westward to the Fox Valley and to Waupaca. The
rain was moving east at 40 mph.

Winds to 40 mph will be possible with the showers and isolated
storms.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Kewaunee, Bay Shore Park,
Menasha, Kaukauna, Little Chute and Kimberly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4408 8859 4470 8838 4470 8824 4473 8792
      4463 8793 4469 8780 4479 8772 4477 8726
      4454 8741 4434 8748 4418 8745 4407 8759
      4399 8764
TIME...MOT...LOC 0226Z 273DEG 33KT 4438 8770

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:05 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara55 min
Jun 24, 7:56 PM CDTSpecial Weather StatementGRBCalumet, Winnebago64 min
Jun 24, 8:32 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago58 min
Jun 24, 9:35 PM CDTSpecial Marine WarningGRB115 min
Jun 25, 3:46 AM CDTMarine Dense Fog AdvisoryGRB56 hr
Jun 25, 6:17 PM CDTSpecial Weather StatementGRBWinnebago43 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.